What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 10, 12:04 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 10, 12:04 PM CST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
104 PM CDT Thu Jun 10 2021
Updated aviation portion for 18Z TAF issuance
.SYNOPSIS...
Issued at 347 AM CDT Thu Jun 10 2021
A couple more days of very warm and humid weather, then a little
cooler but significantly less humid for the weekend. Scattered
thunderstorms this afternoon and evening, with another round
possible Friday into Friday night.
A large scale upper trough will remain near the West Coast
throughout the period, while a downstream trough gradually evolves
over New England/eastern Canada. The ridge between the troughs
will temporarily flatten this weekend as a major shortwave ejects
through it, then it will rebuild strongly next week.
The pattern will support a couple more days of significantly
above normal (+10-15F degrees) temperatures. Readings will edge
back a little this weekend, then drop a little more (to near
seasonal normals) by the middle of next week. The pattern will
also support a few rounds of convection, with the best rain
chances coming the next few days while the humid air remains
across the area. Rainfall amounts are likely to vary considerably
in space. The best guess is that most locations will end up a
little below normal for the period, some locations will end up
well above normal, and a few locations could miss out completely
on the rainfall. At this point, the north and west seem better
situated to end up being on the wet side of the spectrum.
&&
.SHORT TERM...Today...Tonight...and Friday
Issued at 347 AM CDT Thu Jun 10 2021
After a lull in the afternoon/evening convection yesterday, today
looks much more like Tuesday when storms were more numerous and
vigorous. As typical for a weakly forced convective event, the
guidance offered a fairly wide variety of scenarios for how/where
storms would form and evolve. Overall the large scale pattern is
still pretty similar to Tuesday, so leaned toward the hires
guidance (ARW/FV3) which showed convective evolution similar to
Tuesday. That means the main storms should fire in the mid-late
afternoon across far northern WI and Upper Michigan, and then
surge/develop S or SSW aided by convergence along their outflow.
The preferred guidance was among the fastest to develop the storms
and shift them south, getting them farther south before
weakening/dissipating during the late evening. Adjusted PoPs
accordingly. The greatest severe risk will be across the north,
where shear (though still not impressive) will be maximized. But
an isolated severe storm is possible just about anywhere in the
forecast area. The main severe risk will be damaging wind gusts.
The primary convection should weaken/dissipate during the late
evening hours, though isolated showers/storms could refire during
the night--especially along any lingering outflow boundaries.
Another round of storms will fire to the west on Friday, possibly
reaching C/N-C WI during the afternoon.
Continued to lean heavily on the NBM for temperatures as it has
been performing very well in the current wx regime.
After a bit of a break, the lake fog will probably make a return.
Timing is always difficult to forecast, but it seems likely some
fog to develop over the lake today, probably becoming more
widespread and possibly dense tonight.
.LONG TERM...Friday Night Through Wednesday
Issued at 347 AM CDT Thu Jun 10 2021
Main forecast concerns will be pinning down best chances for
showers and storms and temp trends as the western CONUS ridge
amplifies significantly into early next week, with a deep trough
and closed low digging over eastern Canada / eastern CONUS. This
will transition the area to a northwest flow, bringing fast moving
shortwaves down from Canada. The northwest flow will also bring
in some "cooler" temps, but just how cool is still in question.
Friday night into Saturday...what eventually happens Friday
afternoon will play into how things pan out for the evening and
overnight hours. But as the surface frontal boundary and shortwave
energy work through the area, shower and storm chances will
continue through at least the evening hours, then should diminish
overnight from west to east. Widespread severe weather still
looks unlikely, with the best chance occurring if an organized
area of convection gets going in the late afternoon or early
evening. Surface instability will be diminishing through the
evening hours, but elevated CAPE of 500-1500 J/kg will continue
through the night in the warm sector. Bulk shear of 15-25 kts
could keep any activity going into at least the evening hours.
PWATs will remain over 1.50" ahead of the boundary, so locally
heavy rainfall will remain possible. Models coming into better
consensus pushing most of the precip out of the area by around 12z
Saturday as the frontal boundary and shortwave energy exit to our
east. A quick moving shortwave trough will clip the north, but
much drier air will be in place making it hard to get any shower
activity to form. Friday night will be another warm and muggy
night, except northern WI where some cooler temps will push into
the area overnight. Despite weak CAA on Saturday, 850mb temps
still support highs in the low-mid 80s. If 850mb temps can stay
in the upper teens (as the 12z ECMWF showed but 00z backed off a
little), some upper 80s would be expected. Less humid air
arrives, especially over the north, on Saturday as well.
Sunday...northwest flow will be in control of the western Great
Lakes. A fast moving shortwave is forecast to dive down from
Canada. Models disagree on timing and how much low-level moisture
will remain in the area for this system to work with. GFS is on
the moist side, which is no surprise. Impressive wind field will
push over the area, with soundings showing an inverted-V in the
low levels. Did bump up winds during peak mixing as gusts to 30
mph will be possible. If showers/storms do materialize, stronger
winds and hail (lower wet-bulb heights) would be possible.
Chances of this happening are low but something to keep an eye
on. Do to the timing differences and dry air concerns, will
confine the slight chance PoPs across the north/east in the
afternoon and evening. 850mb temps look climb just a little, so
highs should be a little warmer than Saturday. ECMWF showing some
90s for parts of central and east central WI. Humidity levels will
remain pretty comfortable.
Rest of the long term...surface frontal boundary will push south
through the area early in the week, but timing differences again
remain the models. The front, along with lake breeze boundaries
and another ripple of shortwave energy, kick off some spotty
showers and storms but confidence is too low to include in any one
period. Prefer to keep things dry. The fight will be on between
the ridge west of the area and the trough to our east. Who wins
the battle will determine just how cool our temps will get or how
warm we stay. If the ridge can nudge into area, we would stay
very warm. If the ridge holds more to the west, a break from the
summer-like temps would be expected (mainly highs in the 70s with
some 60s possible north). Time will tell how this plays out, and
ensemble trends are much help, but confidence is increasing a
little that we will have a least a day or two next week with
noticeably cooler temps. High pressure looks to settle across the
by mid-week bringing quiet summer conditions with low humidity
levels.
&&
.AVIATION...for 18Z TAF Issuance
Issued at 100 PM CDT Thu Jun 10 2021
The main aviation concern with this TAF issuance will be timing of
shower and thunderstorm potential at each of the TAF sites.
Current thinking is that the central and north-central TAF sites
(RHI,AUW,CWA) will all see showers and thunderstorms this
afternoon and continued the previous timing in the TAF. The rest
of the TAF sites may remain on the eastern edge of any
convection. Any thunderstorms will be capable of producing gusty
winds and small hail. Otherwise, the next chance of showers and
thunderstorms will arrive toward the end of this TAF issuance,
late Friday afternoon/evening. Some fog may move into the MTW TAF site
tonight as lake fog tries to push inland.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......Bersch
AVIATION.......Cooley
Hazardous weather outlook, Jun 10, 2:16 PM CST, 9 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
316 PM CDT Thu Jun 10 2021
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
316 PM CDT Thu Jun 10 2021
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
A few thunderstorms with damaging wind gusts are possible through
mid evening. The greatest risk of damaging wind gusts will be
across northern Wisconsin, with a lesser risk across central and
east-central Wisconsin.
Scattered thunderstorms have developed over northern Wisconsin
this afternoon and are expected to shift south into central and
possibly into east-central Wisconsin by mid evening. In addition
to gusty winds, some of the storms will produce heavy downpours
and small hail.
Patchy dense fog may result in localized hazardous travel
conditions near the Lake Michigan shoreline at times, especially
tonight.
.DAYS TWO THROUGH SEVEN...Friday through Thursday
Additional thunderstorms are possible at times from Friday
afternoon into Saturday morning. Widespread severe weather is not
expected; however some of the storms could produce gusty winds,
hail, and heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to report rainfall over one inch, flooding,
hail, or wind gusts over 40 mph.
LMZ521-522-541>543-112030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
316 PM CDT Thu Jun 10 2021
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
Fog may result in hazardous navigation at times, especially on
Lake Michigan. The fog will develop this evening then become more
widespread tonight.
Thunderstorms could pose a hazard to boaters on the lake and bay
tonight.
.DAYS TWO THROUGH SEVEN...Friday through Thursday
Locally dense fog is expected to persist into Friday.
There is a chance of thunderstorms Friday afternoon into early
Saturday afternoon.
Cooley/Hykin
In the hours before
Special weather statement, Jun 10, 11:37 AM CST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1237 PM CDT Thu Jun 10 2021
WIZ010>012-101830-
Florence WI-Oneida WI-Forest WI-
1237 PM CDT Thu Jun 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FOREST...WESTERN FLORENCE
AND EAST CENTRAL ONEIDA COUNTIES UNTIL 130 PM CDT...
At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Headwaters Wilderness, or 15 miles southeast of Eagle River, moving
southeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tipler, Popple River, Headwaters Wilderness, North Otter Creek
Natural Area, Wisconsin Slough Natural Area, Whisker Lake Wilderness,
Argonne, Hiles, Alvin and Long Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4602 8882 4603 8878 4602 8878 4603 8877
4603 8873 4601 8872 4601 8868 4599 8867
4598 8864 4599 8861 4602 8860 4601 8859
4602 8857 4602 8851 4599 8850 4600 8846
4598 8841 4552 8871 4573 8919 4603 8884
TIME...MOT...LOC 1736Z 292DEG 17KT 4578 8901
HykinSpecial weather statement, Jun 10, 12:21 PM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Green Bay WI
121 PM CDT Thu Jun 10 2021
WIZ011-012-101915-
Florence WI-Forest WI-
121 PM CDT Thu Jun 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FOREST AND FLORENCE
COUNTIES UNTIL 215 PM CDT...
At 120 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of North Otter Creek Natural Area, or 9 miles north
of Crandon, moving southeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Crandon, Florence, Fern, Tipler, Popple River, North Otter Creek
Natural Area, Wisconsin Slough Natural Area, Whisker Lake Wilderness,
Laona and Argonne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4602 8851 4599 8849 4600 8846 4598 8842
4599 8838 4596 8833 4596 8825 4595 8824
4595 8819 4593 8813 4572 8835 4572 8843
4565 8843 4538 8873 4570 8902 4601 8872
4601 8868 4598 8864 4602 8860 4601 8859
TIME...MOT...LOC 1820Z 306DEG 16KT 4571 8886
HykinSpecial weather statement, Jun 10, 1:17 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Green Bay WI
217 PM CDT Thu Jun 10 2021
WIZ010>013-018-019-102000-
Langlade WI-Florence WI-Oneida WI-Forest WI-
Northern Marinette County WI-Lincoln WI-
217 PM CDT Thu Jun 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR FOREST...NORTHEASTERN LINCOLN...
FLORENCE...NORTHERN MARINETTE...ONEIDA AND NORTHWESTERN LANGLADE
COUNTIES UNTIL 300 PM CDT...
At 216 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Goodman to near Crandon to near Harrison.
These storms were nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Rhinelander, Crandon, Kingsford, Florence, Tomahawk, Newbold,
Harrison, Woodboro, Goodman and Homestead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4588 8930 4586 8929 4586 8918 4589 8917
4600 8850 4598 8842 4599 8838 4596 8833
4596 8825 4592 8810 4588 8810 4587 8807
4582 8814 4578 8805 4558 8799 4527 8962
4566 9004 4582 9005
TIME...MOT...LOC 1916Z 314DEG 3KT 4566 8836 4555 8897 4543 8960
KurimskiSpecial weather statement, Jun 10, 1:56 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Green Bay WI
256 PM CDT Thu Jun 10 2021
WIZ005-010>013-018-019-102300-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-
256 PM CDT Thu Jun 10 2021
...SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH-CENTRAL WISCONSIN
THIS AFTERNOON...
Look for scattered thunderstorms across north-central Wisconsin
during the afternoon hours. The strongest storms will be capable
of producing gusty winds to 40 mph, small hail, and torrential
rainfall. The storms will be moving very slowly, generally east at
around 5 mph. Therefore, repeated rainfall or slow storm movement
could lead to minor flooding.
Kurimski
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 953581, 953586, 953577, 953587, 953583, 953588, 953589, 953584, 953590, 953579, 953591, 953592, 953580, 953593.